AF Association
14,005 members16,932 posts

Weird symptoms

Good morning (USA). I was wondering if anyone else has had some weird symptoms post ablations. I am experiencing feeling occasional "skipped" beats, which then seems to cause a temporary migraine in my temple and tinnitus in my ears. After about 15 minutes the headache is gone and the tinnitus dissipates. MY EP is saying that he feels it is a symptom of beta blocker withdrawal as we are trying to wean me off of Nadolol. My HR doesn't appreciably change at all, I am definitely not in Afib, it is just a strange sensation. I wore a Holter monitor over the weekend and we are going to review it later today, but I was wondering if anyone else has experience this as well. Thanks

5 Replies
oldestnewest

To me it sounds like ectopic beats which are very common post ablation. Also the migraine symptoms are common and apparently caused by the transeptal puncture during the procedure although many doctors do not seem to know this.

3 likes
Reply

Hello Cjgroe, from my experience, migraines and ectopics (skipped beats) are not unusual after an ablation and most people here say they pass in few weeks or so. It’s also not unusual to have the occasional run of AF during the first 3 months or so whilst the scarring in the heart heals.

As your EP suggests, changes to medication can be a factor too, so lots of reasons, but hopefully, your symptoms will soon subside.....best wishes....

1 like
Reply

My experiencewas that I didn't have migraine after ablation, but I did have a very interesting selection of new (to me) heart rhythms for the first month (I had also come off flecainide and bisoprolol). There were ectopics, sometimes expressed as missed beats, sometimes as huge 'thumps', individual and sometimes runs of ectopics, episodes of tachycardia, and AF when sitting but not standing which lasted several hours. I got fed up and went back on the drugs for a month which sorted these issues. Last week I took myself off the drugs again, and so far quite a few ectopics but no AF.

Reply

Have your symptoms improved I also after 2 mounts am getting extra and skipped beats I'm off my bata blockers after two years I'm just wondering if this resolved for you.it is unnerving to feel this.

Reply

Yes, it was beta blocker withdrawal. I feel much better now, though I am still on a low dose of Nadolol once a day, probably for the foreseeable future

1 like
Reply

You may also like...